MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH OUTER SHEATH, 26 FR., 2 STOPCOCKS, ROTATABLE; ENDOSCOPE, AC-POWERED AND ACCESSORIES

OLYMPUS WINTER & IBE GMBH OUTER SHEATH, 26 FR., 2 STOPCOCKS, ROTATABLE; ENDOSCOPE, AC-POWERED AND ACCESSORIES
Model Number A22026A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Urinary Incontinence (4572)
Date of Event 09/26/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
E1 address: (b)(6).The device was not returned for evaluation, however during a field safety inspection there were no abnormalities or issues with the device.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or when additional information becomes available.
 
Event or Problem Description
The olympus representative reported on behalf of the customer that during a planned laser prostate resection on (b)(6) 2023, a non-olympus laser was being used initially but due to some technical issue with the laser equipment, the doctor used the olympus resection set with a non-olympus knife.After using the device for nearly 20 to 25 minutes, the doctor had shifted to a different non-olympus laser and completed the procedure with no complications at that point.At a later date on (b)(6) 2023, the catheter was removed from the patient and the patient was okay at that time.On (b)(6) 2023, the patient had a follow-up visit and per the doctor the patient was fine.On (b)(6) 2023, the patient noticed a "urine leak" and notified a doctor.On (b)(6) 2023, the operating doctor became aware and received pictures that the patient provided.The doctor advised for a needed urethral reconstruction and no other complications.This event requires 6 reports.Related patient identifiers: (b)(6) / model: wb91051w sn: (b)(6); (b)(6) / model:wa22366a sn: (b)(6); (b)(6) / model:a22040a sn: (b)(6); (b)(6) / model: a22026a sn: (b)(6); (b)(6) / model: wa22355c sn: unknown; (b)(6) / model: wa00014a sn:(b)(6).This medwatch is for patient identifier (b)(6).
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 10 years since the subject device was manufactured.Based on the results of the investigation, since the device was not returned to olympus for evaluation, the reported event was not confirmed.Therefore, the root cause could not be determined.This supplemental report includes additional information received from the customer.B5 updated accordingly.A correction has been made to g2 from the initial medwatch.Also, information has been added to h4.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
It was reported that the patient is ¿doing fine and in the recovery phase." the decision of the urethral reconstruction was not pursued further.Per the facility, the reported event was not caused by an olympus device.It was confirmed that the same devices and accessories have been used in subsequent procedures without issue.

Brand Name
OUTER SHEATH, 26 FR., 2 STOPCOCKS, ROTATABLE
Common Device Name
ENDOSCOPE, AC-POWERED AND ACCESSORIES
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18040481
Report Number9610773-2023-03124
Device Sequence Number15268848
Product Code GCP
UDI-Device Identifier04042761029346
UDI-Public04042761029346
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K790071
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberA22026A
Device Lot Number141W-0054
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/03/2023
Supplement Date Received by Manufacturer09/17/2024
Initial Report FDA Received Date10/31/2023
Supplement Report FDA Received Date10/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/10/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COLLINS KNIFE; LASER 60W THULIUM LASER, 100W HOLMIUM LASER
Outcome Attributed to Adverse Event Other;
Patient Age79 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceNative Hawaiian Or Other Pacific Islander